Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 68, NWS Albuquerque, NM

October 7, 2011Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 7, 2011, 8:22 PM MDT for Curry County, Quay County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2011, 8:22 PM MDT (02:22 UTC)
Expired
Oct 7, 2011, 9:15 PM MDT
In force
53 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 38 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WUUS55 KABQ 080222
SVRABQ
NMC009-037-080315-
/O.NEW.KABQ.SV.W.0068.111008T0222Z-111008T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
822 PM MDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 915 PM MDT

* AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF GLENRIO TO
  RANCHVALE...OR ALONG A LINE EXTENDING FROM 36 MILES EAST OF
  TUCUMCARI TO 11 MILES NORTHWEST OF CLOVIS...AND MOVING NORTH AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROADVIEW...
  GRADY...
  WHEATLAND...

LAT...LON 3431 10310 3437 10357 3501 10337 3532 10305
      3473 10305
TIME...MOT...LOC 0222Z 201DEG 39KT 3506 10309 3450 10336

$$

DPORTER
2 follow-up statements
927 
WWUS55 KABQ 080240
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
840 PM MDT FRI OCT 7 2011

NMC009-037-080315-
/O.CON.KABQ.SV.W.0068.000000T0000Z-111008T0315Z/
CURRY-QUAY-
840 PM MDT FRI OCT 7 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
QUAY AND CURRY COUNTIES UNTIL 915 PM MDT...

AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF BELLVIEW
TO 11 MILES SOUTH OF GRADY...OR ALONG A LINE EXTENDING FROM 35 MILES
SOUTH OF NARA VISA TO 19 MILES NORTH OF CLOVIS...MOVING NORTH AT 50
MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROADVIEW...
  WHEATLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3431 10310 3437 10357 3501 10337 3532 10305
      3473 10305
TIME...MOT...LOC 0240Z 202DEG 49KT 3515 10304 3472 10325

$$

DPORTER
020 
WWUS55 KABQ 080253
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
853 PM MDT FRI OCT 7 2011

NMC009-037-080315-
/O.CON.KABQ.SV.W.0068.000000T0000Z-111008T0315Z/
CURRY-QUAY-
853 PM MDT FRI OCT 7 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
QUAY AND NORTHEASTERN CURRY COUNTIES UNTIL 915 PM MDT...

AT 849 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES
NORTH OF BELLVIEW TO BELLVIEW...OR ALONG A LINE EXTENDING FROM 34
MILES SOUTH OF NARA VISA TO 29 MILES NORTH OF CLOVIS...MOVING NORTH
AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 275 IN NORTHERN CURRY COUNTY...
  ROUTE 93 IN SOUTHEAST QUAY COUNTY...

LAT...LON 3492 10334 3508 10329 3532 10305 3475 10305
TIME...MOT...LOC 0253Z 202DEG 49KT 3517 10303 3488 10317

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 7:45 PM MDT, 37 minutes earlier.

Area forecast discussion, Oct 7, 7:45 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 PM MDT FRI OCT 7 2011

.UPDATE...
LOTS OF WX HAPPENING CURRENTLY. MODERATE TO OCCASIONALLY HVY BAND
OF RAIN AND MTN SNOW FROM S TO N ACROSS CENTRAL AND N CENTRAL NM.
DROPPED THE CHUSKA MTN ZONE FROM WINTER WX ADVISORY AND ADDED
SANDIA/MANZANO ZONES. ALSO BEEFED UP STORM WORDING...STRONG
STORMS...ACROSS E CENTRAL BORDER COUNTIES. TOO MUCH ACTIVE WX FOR
MORE DETAILS IN THIS PRODUCT CURRENTLY. PLEASE SEE THE WARNING AND
ADVISORY PRODUCTS RECENTLY ISSUED. NEW ZONES ALREADY OUT.

43

&&

.PREV DISCUSSION...225 PM MDT FRI OCT 7 2011...

...ACTIVE WEATHER CONTINUES OVER THE LAND OF ENCHANTMENT...

THE LATEST SUITE OF SATELLITE IMAGERY AND 400-250MB ACARS WIND DATA
INDICATES A STRONG EARLY FALL STORM SYSTEM DEEPENING OVER AZ AND
NM TODAY. A 70-90 KT UPPER JET IS DIVING SOUTH ACROSS THE GREAT
BASIN WHILE 150 PERCENT OF NORMAL MOIST MID/UPPER FLOW ADVECTS
NORTHEAST ACROSS NM ON 80-100 KT UPPER LEVEL SW WINDS. MEANWHILE
THE 19Z SFC ANALYSIS SHOWS ANOTHER COLD FRONT SURGING EAST INTO
WESTERN NM. THE 12Z GFS/NAM/EURO MAINTAIN THIS -3.5 STANDARD
DEVIATION 560DM H5 LOW AS IT SLIDES EAST NORTHEAST TONIGHT INTO
NORTHERN NM. AN AREA OF STRATIFORM RAIN DEVELOPING TO THE WEST OF
THE ABQ METRO ON LATEST RADAR TREND SUPPORTS INCREASING UPPER
DIVERGENCE AND WEAK ISENTROPIC LIFT AS INDICATED BY 12Z MODELS.

RAISED POPS TO LIKELY AND DEFINITE OVER MUCH OF NORTHERN AND CENTRAL
NM THRU TONIGHT. STRONG COLD ADVECTION ALOFT WILL SUPPORT FALLING
SNOW LEVELS AND INCREASING SNOW RATIOS THRU SATURDAY MORNING THUS
WILL UPGRADE TO WINTER STORM WARNING FOR HIGH TERRAIN ZONES OF THE
SAN JUAN AND SANGRE DE CRISTO MTS. SNOW WILL END FROM WEST TO EAST
ACROSS THE NORTH SATURDAY WITH THE BEST ACCUMS OVER THE SANGRES
LIKELY BEHIND THE FRONT DUE TO BETTER SNOW RATIOS AND WESTERLY
UPSLOPE FLOW. COLD TEMPS WILL PERSIST SATURDAY/SUNDAY BENEATH THE
DEEP UPPER WAVE...WITH READINGS AVERAGING 10 TO 20F BELOW NORMAL
FOR EARLY OCTOBER.

HIGH PRESSURE...MUCH DRIER AIR...AND LIGHT WINDS WILL BUILD INTO THE
REGION THROUGH SATURDAY NIGHT ALLOWING FOR THE COLDEST TEMPS OF
THE FALL SEASON OVER THE STATE. FREEZING CONDITIONS ARE LIKELY
OVER NORTHERN AND WESTERN VALLEYS ALONG WITH THE CENTRAL AND NE
HIGHLANDS THUS FREEZE WARNINGS WILL BE NEEDED FOR SUNDAY MORNING.

ANOTHER WEAK SHORTWAVE WILL SLIDE EAST ACROSS THE STATE LATE MONDAY
AND TUESDAY WITH ESSENTIALLY MORE CLOUD COVER AND SLIGHTLY HIGHER
WINDS AGAIN. TEMPS WILL MODERATE WITH THIS PATTERN ESPECIALLY ACROSS
THE EASTERN PLAINS WHERE KATABATIC FLOW IS STRONGEST.

THE EXTENDED FORECAST LOOKS VERY NICE ACROSS THE REGION AS STRONG
HIGH PRESSURE DEVELOPS THROUGH AT LEAST NEXT WEEKEND. THIS WILL
FAVOR CRYSTAL CLEAR SKIES...MILD AFTERNOON TEMPS...AND CHILLY
MORNINGS WITH INVERSION DOMINATED TEMPERATURE PATTERNS.

GUYER

.AVIATION...
CIGS AOA BKN040 WITH OCCASIONAL EXCURSION TO MVFR AND MT TOP
OBSCURATION FROM ARIZONA LINE TO RIO GRANDE VALLEY THIS AFTERNOON.
CLOUD COVER EXPANDING EASTWARD TO EAST SLOPES AND ADJACENT PLAINS OF
CENTRAL MOUNTAIN CHAIN BY 03Z LATE TONIGHT AS SPRAWLING WEATHER
SYSTEM CORE TRACKS FROM CENTRAL ROCKIES TO WESTERN KANSAS. SOME
TSTMS POSSIBLE AFTER 21Z TODAY ALONG NM BORDER WITH TX
PANHANDLE...AND SOME MAY CONTAIN HAIL AND STRONG WINDS. CLOUD COVER
THINNING AND MT OBSCURATION LIFTING FROM 09Z ONWARD EARLY SATURDAY
MORNING..WITH CIGS AOA BKN050 CONTINUING OVER THE EASTERN PLAINS TIL
15Z SATURDAY MORNING. NORTHWEST WINDS SATURDAY MAY G25KT EARLY
SATURDAY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THURSDAY OF NEXT WEEK.

MODELS...AGREEING REASONABLY ON BASIC FORECAST STORY THROUGH NEXT
WEEKEND. COLD CORE CLOSED LOW OVER THE FOUR CORNERS WILL WOBBLE
ACROSS THE CENTRAL ROCKIES BEFORE LIFTING SMARTLY NORTH AND EAST
INTO THE NORTHERN PLAINS THROUGH THE UPCOMING WEEKEND. UPSTREAM
SHORTWAVE IN BROADLY NORTHWEST FLOW WILL SLIDE ACROSS NORTHERN NEW
MEXICO ON MONDAY AS RIDGE CORE BUILDS OVER SOUTHERN CALIFORNIA AND
THE ADJACENT EASTERN PACIFIC ON TUESDAY. RIDGE TO THE WEST WILL
CIRCULATE NORTHWEST FLOW ACROSS NEW MEXICO THROUGH MUCH OF THE
UPCOMING WORK WEEK AS RIDGE CORE DRIFTS EASTWARD ACROSS THE STATE
AND INTO SOUTH TEXAS BY LATE FRIDAY. UPSTREAM TROUGH OVER THE
EASTERN PACIFIC WILL DIG SOUTHWARD DOWN THE CALIFORNIA COAST AND
DRIFT SLOWLY ONSHORE THROUGH THE FOLLOWING WEEKEND.

OVERNIGHT AND SATURDAY...COOL OVERNIGHT WITH FREEZES INTO THE LOW
20S OVER THE NORTHERN MOUNTAINS...AND IN THE UPPER 20S OVER THE
WESTERN MOUNTAINS WITH TEMPERATURES A FEW DEGREES COOLER THAN
OBSERVED EARLY THIS MORNING. HUMIDITY RECOVERIES IN GOOD TO
EXCELLENT CATEGORY WITH FAIR TO GOOD RECOVERIES IN THE LOWER RIO
GRANDE VALLEY. ON SATURDAY...CLOSED LOW ALOFT OVER CENTRAL COLORADO
WITH SURFACE LOW OVER WESTERN KANSAS WILL MAINTAIN STRONG WESTERLY
COMPONENT TO SURFACE WINDS ESPECIALLY OVER THE NORTHEAST
PLAINS...BUT HUMIDITIES HERE IN THE 20S AND 30S WILL REMAIN ABOVE
CRITICAL THRESHOLDS. DRYER CONDITIONS TO THE SOUTH WITH MINIMUM
HUMIDITIES IN THE 20S AND UPPER TEENS PCT IN WEAKER SURFACE PRESSURE
GRADIENT WILL EXPERIENCE A LIGHTER WIND REGIME AND AVOID CRITICAL
CONDITIONS. ELSEWHERE...HUMIDITIES WILL BOTTOM OUT IN THE 20S AND
30S PCT...WITH 40S OR HIGHER PCT COMMON ACROSS THE NORTHERN
MOUNTAINS. MAXIMUM TEMPERATURES COMING IN 10 TO 20 DEGREES BELOW
EARLY OCTOBER NORMALS WEST...AND 5 TO 15 DEGREES BELOW NORMAL EAST.
SHOWER COVERAGE MAINLY CENTRAL AND EAST SATURDAY WITH SHOWERS
CHANGING TO SNOW OVER THE NORTHERN MOUNTAINS AND THE CONTINENTAL
DIVIDE AS SNOW LEVELS FALL TO 8000 FEET AND BELOW. SATURDAY NIGHT
HUMIDITY RECOVERIES BROADLY GOOD TO EXCELLENT STATEWIDE.

FOR SUNDAY...CLOSED LOW ALOFT EJECTING NORTHWARD TO NORTHERN PLAINS
AND SHIFTING NORTHEAST NEW MEXICO SURFACE LOW NORTH AND EAST IN
TURN. SHOWER COVERAGE DECREASING STEADILY OVER THE EASTERN PLAINS
AND ENDING BY SUNDAY EVENING. SOME WARMING IN THE WEST AND LITTLE
CHANGE IN THE EAST...WITH TEMPERATURES REMAINING 6 TO 12 DEGREES
BELOW NORMAL. MINIMUM HUMIDITIES BROADLY IN THE 20S AND 30S...AND
NEAR 40 PCT IN THE EAST AND SOUTH. SURFACE LOW DEVELOPING OVER SOUTH
TEXAS WILL SWING LOW LEVEL WINDS AROUND TO THE EAST AND NORTHEAST
THROUGH THE DAY WITH GENERALLY LIGHT WIND SPEEDS. GOOD TO EXCELLENT
HUMIDITY RECOVERIES OVERNIGHT.

FOR MONDAY...QUICK TROUGH ALOFT EMBEDDED IN ZONAL FLOW WILL MOVE TO
THE WESTERN BORDER OF NEW MEXICO DURING THE DAY TO PROVIDE SOME
DISRUPTION TO BROAD 5 TO 10 DEGREE WARMING TREND TO NEAR EARLY
OCTOBER NORMALS UNDER CLEARING SKIES. TROUGH WILL DISRUPT SOME
SURFACE WIND DIRECTIONS IN THE AFTERNOON...WITH BREEZES MAINLY OVER
THE EASTERN AND NORTHEAST PLAINS AUGMENTED AS THE TROUGH AXIS SWINGS
THROUGH. NO PRECIPITATION...AND HUMIDITIES BOTTOMING MAINLY IN THE
20S STATEWIDE AS DRYER AIR PENETRATES FROM WEST TO EAST. MOSTLY GOOD
TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT INTO TUESDAY MORNING.

OUTLOOK...TUESDAY THROUGH THURSDAY...WARMING TREND CONTINUING
THROUGH TUESDAY BEFORE TEMPERATURES LEVEL OFF WEDNESDAY AND THURSDAY
AND HOLD GROUND 3 TO 7 DEGREES ABOVE MID OCTOBER NORMALS...WARMEST
IN THE EAST. SKY PRETTY MUCH CLEAR...SOME SPOTTY SHOWER COVERAGE
OVER THE SOUTHEAST PLAINS NEAR THE TEXAS BORDER POSSIBLE ON
TUESDAY...BUT DRY WEDNESDAY AND THURSDAY AS RIDGE CORE BUILDS IN
OVER NEW MEXICO. SOME WESTERLY BREEZES OVER THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN TUESDAY AFTERNOON...BUT SPEEDS BELOW CRITICAL
THRESHOLDS WITH HUMIDITIES IN THE 20S AND UPPER TEENS PCT. LIGHT
WINDS WEDNESDAY WITH LITTLE CHANGE TO MINIMUM HUMIDITIES.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ506-511-512-515-521.

WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ510-513-514.

&&

43
Hazardous weather outlook, Oct 7, 5:47 AM MDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT FRI OCT 7 2011

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
547 AM MDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STORM ORGANIZING OVER NORTHERN ARIZONA TODAY WILL STRENGTHEN
OVER NORTHWEST NEW MEXICO TODAY. WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT WITH SNOW OVER THE HIGHER TERRAIN. FIVE TO NINE
INCHES OF SNOW MY FALL IN THE SANGRE DE CRISTO MOUNTAINS AND THE
EAST SLOPES...WHILE FOUR TO SEVEN INCHES IS POSSIBLE IN THE SAN
JUAN MOUNTAINS AND TWO TO FOUR INCHES IN THE CHUSKAS AND WEST
CENTRAL MOUNTAINS BY SATURDAY MORNING. A FREEZE IS POSSIBLE
TONIGHT AROUND TAOS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SEASONS FIRST FREEZE IS POSSIBLE SATURDAY NIGHT AROUND
FARMINGTON...ESPANOLA...SANTA FE...LAS VEGAS...RATON AND MORIARTY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

40

In the hours before

Special weather statement, Oct 7, 7:27 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
727 PM MDT FRI OCT 7 2011

NMZ536-080200-
ROOSEVELT COUNTY-
727 PM MDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
800 PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIDA TO 15 MILES
WEST OF MILNESAND...AND MOVING NORTH AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...ROUTE 114 AND U.S. HIGHWAY
70.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3418 10340 3366 10342 3367 10371 3405 10371
TIME...MOT...LOC 0127Z 185DEG 41KT 3397 10358 3372 10359

DPORTER
Local storm report, Oct 7, 8:15 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             PORTALES                34.18N 103.34W
10/07/2011  M1.00 INCH       ROOSEVELT          NM   BROADCAST MEDIA

            RELAYED VIA KVII.

&&

EVENT NUMBER ABQ1101246

DPORTER
Local storm report, Oct 7, 8:17 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
817 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 W PORTALES            34.18N 103.42W
10/07/2011  M1.00 INCH       ROOSEVELT          NM   BROADCAST MEDIA

&&

EVENT NUMBER ABQ1101247

AAM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:27 PM MDTSpecial Weather StatementABQRoosevelt33 min
Oct 7, 7:41 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt49 min
Oct 7, 8:31 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt24 min
Oct 7, 9:04 PM MDTSpecial Weather StatementABQCurry26 min
Oct 7, 9:16 PM MDTSevere Thunderstorm WarningABQCurry, Quay44 min
Oct 7, 10:01 PM MDTSevere Thunderstorm WarningABQQuay44 min
Oct 7, 10:53 PM MDTSpecial Weather StatementABQQuay37 min
Oct 7, 11:03 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union42 min
Oct 8, 4:02 AM MDTFreeze WatchABQ11 hr
Oct 8, 3:17 PM MDTFreeze WarningABQ18 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.